Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

July 18, 2021Calhoun County, Liberty County, Florida

NWS Tallahassee, FL issued this special weather statement at Jul 18, 2021, 2:29 PM CDT for Calhoun County, Liberty County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2021, 2:29 PM CDT (19:29 UTC)
Expired
Jul 18, 2021, 3:15 PM CDT
In force
46 min
Issued by
NWS Tallahassee, FL

Counties Calhoun County, FL, Liberty County, FL

The radar

The Tallahassee radar (KTLH), 63 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.5 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 912 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
912 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
997 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

772 
WWUS82 KTAE 181929
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
329 PM EDT Sun Jul 18 2021
 
FLZ011-013-014-016-026-GAZ155-182015-
Liberty FL-Gadsden FL-Calhoun FL-Inland Gulf FL-Jackson FL-
Seminole GA-
329 PM EDT Sun Jul 18 2021

...SPECIAL WEATHER STATEMENT...

At 328 PM EDT/228 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 8 miles southeast of
Marianna to near Blountstown to 17 miles north of Wewahitchka to near
Stonemill Creek. Movement was east at 15 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Blountstown, Greensboro, Stonemill Creek, Chattahoochee, Wewahitchka,
Orange, Sneads, Bristol, Grand Ridge, Altha, Rock Bluff, Clarksville,
Ocheesee, Juniper, Selman, Abe Springs, Vilas, Chipola Cutoff,
Central City and Chipola.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3017 8531 3036 8525 3050 8525 3075 8527
      3080 8481 3078 8481 3078 8483 3076 8486
      3073 8487 3071 8486 3071 8475 3049 8471
      3034 8472 3004 8487
TIME...MOT...LOC 1928Z 272DEG 12KT 3067 8517 3050 8510 3035 8511 3022
8521

$$

IG3

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 18, 12:43 PM CDT, 1 hour 46 minutes earlier.

Area forecast discussion, Jul 18, 12:43 PM CDT, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
143 PM EDT Sun Jul 18 2021

.AVIATION...
[Through 18Z Monday]

Scattered showers and thunderstorms may briefly impact each terminal
through early evening with MVFR/IFR conditions. Showers and
thunderstorms are expected to be more numerous on Monday but not
until after 18z. MVFR cigs expected by daybreak Monday at DHN.
Otherwise, brief periods of MVFR/IFR at the remaining terminals
around daybreak due to patchy fog.

&&

.PREV DISCUSSION [1048 AM EDT]...

.NEAR TERM [Through Tonight]...

The upper level ridge that's been in place across the region the
last few days will break down through today as an upper level trough
amplifies across the southern US. Compared to recent days, shower
and thunderstorm coverage is anticipated to be greater in the
presence of much better deep-layer moisture and the upper level
support from the amplifying trough. While scattered showers and
thunderstorms are expected across the entire forecast area in the
mid to late afternoon, the greatest coverage today will likely be
across our western most zones where the best deep-layer moisture is
anticipated.

High temperatures will be a degree or two cooler this afternoon with
the increased rain chances and in the lower 90s. Rain chances will
continue overnight though expect coverage to remain isolated as
instability wanes from the daytime. Rain chances will then shift to
marine zones and coastal areas by daybreak Monday.

.SHORT TERM [Monday Through Tuesday]...

The advertised unsettled and wetter pattern for the upcoming week
begins Monday. For the short term, upper trough digs down into the
southeast CONUS while elongating into the southern Plains. Deep
southwesterly flow becomes entrenched throughout the southeast
while the Atlantic ridge loses its hold in the Gulf and shifts off
the eastern seaboard. This will allow high precipitable water to
invade the area with 1.9-2.1 inches common. High rain chances are
warranted (70-90%) in this regime and some heavy rainfall is
possible underneath stronger and slower moving storms. Increasing
clouds and rainfall will temper highs somewhat down into the upper
80s to around 90 degrees with lows in the mid 70s.

.LONG TERM [Tuesday Night Through Sunday]...

The wet pattern continues, although rain chances will fall back to
near seasonal levels later this week and into the weekend. An
upper low develops in the southern Plains Wednesday while the
subtropical ridge builds back over the Gulf Thursday through
Saturday which will bring slightly drier air back over the region.
By late weekend a blocking pattern will set up over the west which
will allow troughing to spill over into the eastern CONUS and the
southeast which will keep seasonal rain chances continuing. A
slight warmup can be expected late week with highs back into the
low 90s.

.MARINE...

Light east winds today will become southwesterly beginning
tonight. Low seas will continue between 1 to 2 feet through the
week. Marine showers and thunderstorms will increase in coverage
this week as well.

.FIRE WEATHER...

With increasing rainfall chances and humidity through the next
few days fire weather concerns will be low.

.HYDROLOGY...

Expected rainfall amounts through later this week have increased
over the past several model runs. 1-2 inches of rainfall is of
higher probability north and west of the Florida Big Bend with
isolated pockets of higher amounts. Our Alabama/Georgia counties
have the higher probability of occurrence and greater likelihood
of nuisance in poor drainage areas. Although widespread flash
flooding is not expected, trends are increasing in higher rainfall
amounts and will be monitored into the upcoming week. WPC has a
marginal risk for excessive rainfall outlooked for areas north and
west of the Florida Big Bend for both Monday and Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   73  89  73  87  73 /  20  80  50  90  50
Panama City   77  86  75  86  75 /  20  70  70  80  60
Dothan        71  86  71  85  71 /  30  90  60  90  50
Albany        73  89  73  86  73 /  40  90  60  90  40
Valdosta      71  89  72  87  71 /  30  90  40  90  30
Cross City    74  88  74  89  73 /  20  60  40  70  30
Apalachicola  76  85  76  85  76 /  20  60  60  80  60

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Dobbs
SHORT TERM...Scholl
LONG TERM...Scholl
AVIATION...Barry
MARINE...Scholl
FIRE WEATHER...Dobbs
HYDROLOGY...Scholl

In the hours before

Special weather statement, Jul 18, 11:24 AM CDT, 3 hours 5 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1224 PM EDT Sun Jul 18 2021

FLZ028-181715-
Inland Taylor FL-
1224 PM EDT Sun Jul 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL TAYLOR COUNTY UNTIL
115 PM EDT...

At 1223 PM EDT, Doppler radar was tracking a strong thunderstorm near
Perry. This storm was nearly stationary.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Perry, Pinland, Foley, Perry-Foley Airport, Bucell Junction, Athena,
Hampton Springs and Fenholloway.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2993 8357 2999 8362 3000 8364 3008 8372
      3013 8357 3007 8337 3005 8337
TIME...MOT...LOC 1623Z 228DEG 2KT 3003 8358

IG3
Special weather statement, Jul 18, 11:48 AM CDT, 2 hours 41 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1248 PM EDT Sun Jul 18 2021

FLZ029-181715-
Lafayette FL-
1248 PM EDT Sun Jul 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAFAYETTE COUNTY
UNTIL 115 PM EDT...

At 1248 PM EDT, Doppler radar was tracking a strong thunderstorm near
Luraville, or near Mayo, moving northeast at 35 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Townsend, Buckville, Day, Chancey, Mayo Junction and San Pedro
Junction.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2999 8323 3007 8337 3016 8337 3026 8332
      3026 8325 3025 8324 3023 8325 3023 8324
      3018 8325 3017 8323 3015 8324 3014 8323
      3011 8323 3010 8318 3011 8316 3011 8315
TIME...MOT...LOC 1648Z 227DEG 30KT 3013 8323

IG3
Special weather statement, Jul 18, 12:38 PM CDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
138 PM EDT Sun Jul 18 2021

FLZ019-028-181830-
Inland Taylor FL-Madison FL-
138 PM EDT Sun Jul 18 2021

...SPECIAL WEATHER STATEMENT...

At 137 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Perry, moving west at 15 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Lake Bird, Iddo, Eridu, Shady Grove, Secotan and Boyd.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3026 8335 3026 8337 3024 8339 3009 8380
      3010 8382 3027 8387 3029 8383 3038 8339
TIME...MOT...LOC 1737Z 070DEG 12KT 3025 8359

IG3
Special weather statement, Jul 18, 1:07 PM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
107 PM CDT Sun Jul 18 2021

ALZ067-181830-
Henry AL-
107 PM CDT Sun Jul 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HENRY COUNTY UNTIL
130 PM CDT...

At 107 PM CDT, Doppler radar was tracking a strong thunderstorm near
Texasville, or 8 miles northwest of Abbeville, moving northeast at 20
mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Abbeville, Graball, Screamer, Coates, Edwin, Scottsboro Crossroads
and Lawrenceville.

LAT...LON 3176 8513 3175 8513 3153 8531 3158 8542
      3171 8542 3170 8522 3171 8521 3173 8521
      3174 8520 3176 8517 3177 8516
TIME...MOT...LOC 1807Z 206DEG 19KT 3164 8537

22-BARRY
Special weather statement, Jul 18, 1:46 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
146 PM CDT Sun Jul 18 2021

FLZ010>013-181930-
Inland Bay FL-Calhoun FL-Jackson FL-Washington FL-
146 PM CDT Sun Jul 18 2021

...SPECIAL WEATHER STATEMENT...

At 146 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of Marianna, moving northeast at 20 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Marianna, Grand Ridge, Greenwood, Altha, Alford, Moose Pond,
Ocheesee, Selman, Blue Spring, Union City, Chipola, Henderson Mill,
Camps Head, Lovedale, Dellwood, Star, Alliance, Blountstown Airport,
Compass Lake and Marianna Municipal A/P.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3095 8505 3048 8500 3050 8541 3060 8558
TIME...MOT...LOC 1846Z 236DEG 18KT 3066 8538

IG3
Special weather statement, Jul 18, 2:29 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
329 PM EDT Sun Jul 18 2021

FLZ011-013-014-016-026-GAZ155-182015-
Liberty FL-Gadsden FL-Calhoun FL-Inland Gulf FL-Jackson FL-
Seminole GA-
329 PM EDT Sun Jul 18 2021

...SPECIAL WEATHER STATEMENT...

At 328 PM EDT/228 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 8 miles southeast of
Marianna to near Blountstown to 17 miles north of Wewahitchka to near
Stonemill Creek. Movement was east at 15 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Blountstown, Greensboro, Stonemill Creek, Chattahoochee, Wewahitchka,
Orange, Sneads, Bristol, Grand Ridge, Altha, Rock Bluff, Clarksville,
Ocheesee, Juniper, Selman, Abe Springs, Vilas, Chipola Cutoff,
Central City and Chipola.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3017 8531 3036 8525 3050 8525 3075 8527
      3080 8481 3078 8481 3078 8483 3076 8486
      3073 8487 3071 8486 3071 8475 3049 8471
      3034 8472 3004 8487
TIME...MOT...LOC 1928Z 272DEG 12KT 3067 8517 3050 8510 3035 8511 3022
8521

IG3

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 8:57 AM CDTSpecial Marine WarningTAE65 min
Jul 18, 9:53 AM CDTSpecial Weather StatementTAEDixie52 min
Jul 18, 11:07 AM CDTSpecial Weather StatementTAELafayette53 min
Jul 18, 11:24 AM CDTSpecial Weather StatementTAETaylor51 min
Jul 18, 11:48 AM CDTSpecial Weather StatementTAELafayette27 min
Jul 18, 12:38 PM CDTSpecial Weather StatementTAEMadison52 min
Jul 18, 1:46 PM CDTSpecial Weather StatementTAEJackson44 min
Jul 18, 3:12 PM CDTSpecial Weather StatementTAEGadsden, Liberty48 min
Jul 18, 3:19 PM CDTSpecial Weather StatementTAELeon41 min
Jul 18, 3:41 PM CDTSpecial Weather StatementTAEGadsden, Leon, Wakulla64 min
Jul 18, 3:48 PM CDTAreal Flood AdvisoryTAELeon57 min
Jul 18, 4:06 PM CDTFlash Flood WarningTAELeon84 min
Jul 18, 4:38 PM CDTSpecial Weather StatementTAEJefferson52 min
Jul 18, 5:03 PM CDTSpecial Weather StatementTAEGrady, Thomas42 min
Jul 18, 5:12 PM CDTSevere Thunderstorm WarningTAEThomas51 min
Jul 18, 5:55 PM CDTSpecial Weather StatementTAEColquitt50 min
Jul 18, 6:09 PM CDTAreal Flood AdvisoryTAEColquitt2 hr
Jul 18, 6:41 PM CDTAreal Flood AdvisoryTAEMitchell64 min
Jul 18, 6:44 PM CDTAreal Flood AdvisoryTAEBerrien, Cook, Tift2 hr
Jul 18, 6:55 PM CDTAreal Flood AdvisoryTAEIrwin2 hr
Jul 18, 1:07 PM CDTSpecial Weather StatementTAEHenry23 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.